Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 315, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 9, 2000, 12:02 PM CST for Robertson County, Sumner County, Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Nov 9, 2000, 12:02 PM CST (18:02 UTC)
- Expired
- Nov 9, 2000, 12:30 PM CST
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 35 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 9, 12:30 PM CST | Thunderstorm Wind 50 E | Countywide, TN | EMA reported trees down countywide. 2 light poles were knocked down in Gallatin. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 9, 11:00 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.0 hours before the alert went out and 360 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- -127 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 091803
SVRBNA
TNC147-165-091830-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1202 PM CST THU NOV 9 2000
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ROBERTSON COUNTY IN TENNESSEE
SUMNER COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF GALLATIN
* UNTIL 1230 PM CST
* AT 1159 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER WHITE HOUSE...OR ABOUT 8 MILES EAST OF
SPRINGFIELD...MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
OVER PORTLAND AT 1215 PM CST
* OTHER LOCATIONS IN THE WARNING INCLUDE WESTMORELAND AND CROSS
PLAINS
DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES nWITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 3665 8686 3632 8666 3634 8631 3661 8623
3678 8659
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 10:20 AM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Nov 9, 10:20 AM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1020 AM CST THU NOV 9 2000 LATEST SURFACE CHART SHOWING LOW CENTERED NE OF PAH AND ASSOCIATED COLD FRONT DROPPING DOWN ALONG THE TN RIVER ONTO THE AL-MS BORDER. BAND OF -SHRA TO SHRA W/ FRONT. HAVE ALREADY UPDATED ZONES TO REFLECT LATEST TRENDS. .BNA...NONE. MAG
In the hours before
Special weather statement, Nov 9, 6:05 AM CST, 5 hours 57 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-101130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 605 AM CST THU NOV 9 2000 A COLD FRONT WILL MOVE SLOWLY ACROSS THE REGION TODAY...PUSHING THE PRECIPITATION WELL TO THE EAST. WIDESPREAD RAIN AND THUNDER- STORMS WILL SLOWLY TAPER-OFF THIS MORNING...LEAVING MAINLY SCATTERED SHOWERS OR THUNDERSTORMS ACROSS THE PLATEAU EARLY THIS AFTERNOON. AT THIS POINT...THERE SEEMS TO BE ONLY A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH CONDITIONS MOST FAVORABLE THROUGH EARLY AFTERNOON. STANDING WATER ON ROADWAYS COULD MAKE A FEW ROADS QUITE HAZARDOUS ON THE MORNING COMMUTE. ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER GROUPS SEEMS UNLIKELY THROUGH FRIDAY MORNING. HOWEVER...ATTENTION SHOULD BE GIVEN IF ANY THUNDERSTORM DEVELOPMENT OCCURS TO THE WEST THIS MORNING.
Local storm report, Nov 9, 11:58 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1158 AM CST THU NOV 9 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1105 AM 10 S CLARKSVILLE TN WIND DAMAGE
11/09/00 MONTGOMERY LAW ENFORCEMENT REPORTED
TREES DOWNThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 6:14 PM CST | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry | 31 min |
| Nov 8, 11:12 PM CST | Severe Thunderstorm Warning | OHX | Franklin, Lincoln, Moore | 33 min |
| Nov 9, 12:32 PM CST | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 28 min |
| Nov 9, 1:03 PM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 42 min |
| Nov 9, 1:15 PM CST | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett, Putnam | 60 min |
| Nov 9, 1:38 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, White | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.